I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Tadalafil aches and pains

User
Posted 13 May 2021 at 19:49

Hello, my partner had a radical prostectomy in October.  He started on Tadalafil 5mg daily, we read that one of the side effects were muscle aches. He has started to get these quite badly and is finding t really uncomfortable. Hes only 54 and usually a really active and agile kind of bloke but hes finding his movements are getting really restricted. I just wanted to ask if any of you have experienced this and if it gets better after time. Thankyou in advance for any replies. 

User
Posted 13 May 2021 at 21:43
I’m just coming 54 after six years of this disease and now incurable. I started and remain on 5mg Tadalafil 5 yrs ago. For me the benefits outweighed the losses. It gave me total recovery 2 yrs after surgery, but now I’ve started HT it’s a bit hit and miss. I’ve always taken my dose at bedtime and not in the morning. I guess that helps with side effects. I’ve always suffered aches and pains so I guess I didn’t notice much difference

If life gives you lemons , then make lemonade

User
Posted 13 May 2021 at 22:17
Hi Gail, for some men the pain from Tadalafil is unbearable - ask the GP if you can try the 2.5mg before you give up though.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 14 May 2021 at 00:22
I couldn't hack the constant nagging aches an pains with Tadilafil, try Viagra or sildenifil instead, you still get the aches but it lasts for hours not days..
User
Posted 14 May 2021 at 04:45
I felt nauseous with Viagra (Sildenafil), am OK with Cialis (Tadalafil) but have given up on all that malarkey now anyway 😂.

There is a third similar PDE₅ inhibitor drug via oral called Levitra (Vardenafil). Is that worth a try?

Best of luck.

Cheers, John.

User
Posted 14 May 2021 at 09:05

Levitra (Vardenafil) tends to be the next line for patients who get headaches with Tadalafil (which itself is better in this respect than Sildenafil (Viagra)).

A urologist told me it's also a common choice for ED due to diabetes.

There's a 4th one too, Avanafil (Spedra). It's claim to fame was fast acting (15 mins) as well as the most expensive, but the same urologist also told me it tends to be the least effective. However, I've come across a few men who've found it's the one that works for them.

As far as I know, it's only Tadalafil which generates muscle pain, and that's because it's also a PDE11 inhibitor. PDE11 is used in muscle and lots of other places - it is remarkable that Tadalafil is a usable drug, never mind that it's overall the most effective of the four PDE5 inhibitors. All the PDE5 inhibitors also inhibit other PDE's but it's different for each one, which is why they have different side effects.

Edited by member 14 May 2021 at 09:10  | Reason: Not specified

User
Posted 14 May 2021 at 17:46

Thankyou for all the replies, we have been reading posts on here since the diagnosis in August 2020  , so much helpful information and positivity 

User
Posted 15 May 2021 at 20:42

Has anyone suffered with bad aches and pains and stopped taking their daily dose because of them ? 
if so how long did it take for you feel ok and ache free again ? 
I’m really struggling at the moment with terrible pains in my legs, I take loads of other fancy medication for leukaemia as well (6 tablets a day) that might be causing the problem but don’t know which one it is. Obviously can’t stop the leukaemia meds but would like to know how long I would need to stop the tadalafil to see if it reduces the pain 

thanks 

User
Posted 15 May 2021 at 21:01
I would say looking at the data and half life that the drug should be out of your system in a week. However that’s not to say it would reverse your side effects so quickly. I’ve been on daily 5mg for 5 yrs. I have awful leg pain also but then I did before and have confirmed osteoarthritis. For me the benefits outweigh the pain at present.

If life gives you lemons , then make lemonade

User
Posted 15 May 2021 at 23:44

Originally Posted by: Online Community Member

Has anyone suffered with bad aches and pains and stopped taking their daily dose because of them ? 
if so how long did it take for you feel ok and ache free again ? 
I’m really struggling at the moment with terrible pains in my legs, I take loads of other fancy medication for leukaemia as well (6 tablets a day) that might be causing the problem but don’t know which one it is. Obviously can’t stop the leukaemia meds but would like to know how long I would need to stop the tadalafil to see if it reduces the pain 

thanks 

These ED drugs cause annoying NOT terrible pains.  If you have terrible leg pains I suggest you call 111, it could be blood clots or something else that needs attention.

User
Posted 20 Jun 2021 at 07:53

Hi

I don’t really use tadalafil much these days when when I did I found 2.5mg (break the tablet in half) very workable. Because of its long duration effect found it much more workable and less side effects. 

 
Forum Jump  
©2021 Prostate Cancer UK